Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 29, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 19, 2005, 11:17 PM CST for Jackson Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2005, 11:17 PM CST (05:17 UTC)
- Expired
- Mar 20, 2005, 12:15 AM CST
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Jackson Parish, LA
The radar
The Shreveport radar (KSHV), 112 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1842 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 200517
SVRSHV
LAC049-200615-
/O.NEW.KSHV.SV.W.0029.050320T0517Z-050320T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1117 PM CST SAT MAR 19 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 1215 AM CST
* AT 1111 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF JONESBORO...AND
MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JONESBORO BY 1125 PM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 1215 AM CST.
LAT...LON 3217 9281 3225 9275 3233 9277 3245 9271
3245 9262 3250 9260 3249 9242 3243 9242
3217 9259 3215 9279
$$1 follow-up statement
000
WWUS54 KSHV 200553
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 PM CST SAT MAR 19 2005
LAC049-200615-
/O.CON.KSHV.SV.W.0029.000000T0000Z-050320T0615Z/
JACKSON LA-
1151 PM CST SAT MAR 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1215 AM CST FOR
JACKSON PARISH...
AT 1147 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED NEAR EAST HODGE...OR ABOUT 6 MILES NORTHEAST
OF JONESBORO...MOVING NORTHEAST AT 15 MPH.
IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3217 9281 3225 9275 3233 9277 3245 9271
3245 9262 3250 9260 3249 9242 3243 9242
3217 9259 3215 9279
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 9:15 PM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 19, 9:15 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 915 PM CST SAT MAR 19 2005 .DISCUSSION... UPDATED WEATHER AND POPS FOR MCS...CATEGORICAL LFK AREA...LIKELY TONIGHT SOUTHERN TIER OF LA PARISHES...50 PERCENT I 20 TX. MENTIONED SOME POSSIBLY SEVERE THIS EVENING SOUTHERN TIER...WITH LOCALLY HEAVY RAIN ALSO MENTIONED FOR LFK GROUP. && .PRELIMINARY POINT TEMPS/POPS... SHV 53 74 59 76 / 40 50 30 50 MLU 52 72 56 75 / 40 50 30 50 DEQ 46 70 53 74 / 10 30 40 50 TXK 51 72 57 75 / 10 30 40 50 ELD 50 71 55 74 / 10 30 30 50 TYR 54 76 59 77 / 50 50 40 50 GGG 54 75 59 77 / 50 50 40 50 LFK 56 77 60 78 / 80 50 30 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17
Hazardous weather outlook, Mar 19, 12:00 PM CST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SAT MAR 19 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST SAT MAR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A STALLED COLD FRONT ACROSS SOUTHERN ARKANSAS THROUGH NORTHWEST LOUISIANA AND EAST CENTRAL TEXAS SHOULD REMAIN QUASI STATIONARY THROUGH TONIGHT. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP NEAR THIS STALLED COLD FRONT. A FEW OF THE STORMS MAY BECOME SEVERE AND PRODUCE SMALL HAIL AND ISOLATED DAMAGING WINDS...MAINLY OVER DEEP EAST TEXAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA FROM TOLEDO BEND COUNTRY EASTWARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE OVER THE AREA DURING SUNDAY WITH THE WARM FRONT AS IT LIFTS NORTH DURING THE DAY. ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP DURING MONDAY AND MONDAY EVENING...AS WARM...MOIST...AND UNSTABLE AIR INCREASES OVER THE FOUR STATE REGION...WITH THE APPROACH OF A COLD FRONT. A MID LEVEL SPEED MAX...A FAVORABLE UPPER LEVEL JET...AND LOW LEVEL JET WILL COMBINE WITH 850 TO 500 MB LAPSE RATES TO PRODUCE ROTATING STORMS...WHICH WILL RESULT IN SEVERE WEATHER RANGING FROM LARGE HAIL...HIGH AND DAMAGING WINDS...AND EVEN A SIGNIFICANT TORNADO POSSIBLE FROM MONDAY INTO MONDAY NIGHT. DEPENDING ON THE MOVEMENT OF THE SYSTEMS...A FEW OF THE STORMS MAY BE SEVERE EARLY TUESDAY MORNING BEFORE ACTIVITY ENDS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT. FOR MONDAY INTO EARLY TUESDAY...HOWEVER...ACTIVATION WILL VERY LIKELY BE REQUIRED. ACTIVATION MAY ALSO BE REQUIRED FOR SUNDAY AFTERNOON AND EVENING. VIII.
In the hours before
Local storm report, Mar 19, 9:22 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL 10 SSE COLFAX 31.39N 92.64W
03/19/2005 1.75 INCH RAPIDES LA PUBLIC
COVERING THE GROUND NEAR US HIGHWAY 71.
0851 PM HAIL 8 SSE COLFAX 31.41N 92.65W
03/19/2005 1.75 INCH GRANT LA PUBLIC
COVERING THE GROUND NEAR US HIGHWAY 71.
&&
JDLocal storm report, Mar 19, 9:27 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
927 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL 10 SSE COLFAX 31.39N 92.64W
03/19/2005 0.25 INCH RAPIDES LA PUBLIC
COVERING THE GROUND NEAR US HIGHWAY 71.
0851 PM HAIL 8 SSE COLFAX 31.41N 92.65W
03/19/2005 1.75 INCH GRANT LA PUBLIC
COVERING THE GROUND NEAR US HIGHWAY 71.
&&
JDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:48 PM CST | Severe Thunderstorm Warning | SHV | Grant | 57 min |
| Mar 19, 9:04 PM CST | Severe Thunderstorm Warning | SHV | LaSalle | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.